Alert archive / Colorado / High Wind Warnings in 2019
High Wind Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Nov 25, 2019, 1:26 PM MST for Baca County, Colorado. It took effect at Nov 26, 2019, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 1:26 PM MST (20:26 UTC)
- In effect from
- Nov 26, 2019, 11:00 AM MST
- Expired
- Nov 26, 2019, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS75 KPUB 252026 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 126 PM MST Mon Nov 25 2019 COZ093-094-097-098-252130- /O.CAN.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/ La Junta Vicinity/Otero County-Eastern Las Animas County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- 126 PM MST Mon Nov 25 2019 ...HIGH WIND WATCH IS CANCELLED... Although strong gusty winds are still likely the plains tomorrow, winds are not expected to reach high wind warning criteria. $$ COZ099-260430- /O.UPG.KPUB.HW.A.0005.191126T1600Z-191127T0000Z/ /O.NEW.KPUB.HW.W.0006.191126T1800Z-191127T0000Z/ Springfield Vicinity/Baca County- 126 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Springfield Vicinity/Baca County County. * WHEN...From 11 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Hodanish
5 follow-up statements
764 WWUS75 KPUB 252142 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 242 PM MST Mon Nov 25 2019 COZ099-260545- /O.CON.KPUB.HW.W.0006.191126T1800Z-191127T0000Z/ Springfield Vicinity/Baca County- 242 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Springfield Vicinity/Baca County County. * WHEN...From 11 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Hodanish
278 WWUS75 KPUB 260440 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 940 PM MST Mon Nov 25 2019 COZ099-261330- /O.CON.KPUB.HW.W.0006.191126T1800Z-191127T0000Z/ Springfield Vicinity/Baca County- 940 PM MST Mon Nov 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Baca County. * WHEN...From 11 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
457 WWUS75 KPUB 261043 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 343 AM MST Tue Nov 26 2019 COZ099-261845- /O.CON.KPUB.HW.W.0006.191126T1800Z-191127T0000Z/ Springfield Vicinity/Baca County- 343 AM MST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Baca County. * WHEN...From 11 AM to 5 PM MST Today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
857 WWUS75 KPUB 261844 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1144 AM MST Tue Nov 26 2019 COZ099-270000- /O.CON.KPUB.HW.W.0006.000000T0000Z-191127T0000Z/ Springfield Vicinity/Baca County- 1144 AM MST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Baca County. * WHEN...From 11 AM to 5 PM MST Today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
710 WWUS75 KPUB 262342 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 442 PM MST Tue Nov 26 2019 COZ099-270045- /O.EXP.KPUB.HW.W.0006.000000T0000Z-191127T0000Z/ Springfield Vicinity/Baca County- 442 PM MST Tue Nov 26 2019 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Although gusty winds will continue this evening over Baca County, they will not meet high wind criteria, and thus the High Wind Warning will be allowed to expire at 5 PM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Nov 25, 1:23 PM MST, 3 minutes earlier.
Area forecast discussion, Nov 25, 1:23 PM MST, 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 123 PM MST Mon Nov 25 2019 .UPDATE... Issued at 118 PM MST Mon Nov 25 2019 The following changes have been made to the highlights: Added Kiowa county and higher elevations of Fremont county into the Winter Weather Advisory. I changed the high wind watch to a High Wind Warning for Baca county for tomorrow. I have canceled the high wind watch for the other parts of the plains which were under the high wind watch. Guidance indicates the storm is now forecast to track a bit farther to the south, likewise, the above changes were made to the forecast. && .SHORT TERM...(Today and tonight) Issued at 328 AM MST Mon Nov 25 2019 Today and Tonight: Zonal flow is expected throughout most of the day over southern Colorado, which translates to dry conditions. At around 5PM MST tonight, as the trough axis and QG forcing develops over the region, snow will begin to develop over the region. The timeline of impacts is as followed: Snow begins over the Sawatch and Mosquito mountains at around 5PM MST, around 8PM snow will begin over the eastern San Juans, and by midnight snow will begin to fall over the Sangre de Cristo Mountains and El Paso County. Snowfall rates will be around an inch or two and hour over the eastern San Juans and the northern Sangre de Cristo Mountains overnight, so quick and heavy snow accumulations are expected. Other issues will be that wind over the El Paso County will start intensifying by the end of the short term forecast period. The blowing snow could make travel conditions very difficult during the early morning hours. Even if snowfall totals are less than forecast, the will still be big impacts. Backing up a bit to Monday afternoon, high temperatures are anticipated to be right around average around the region. High temps will span the mid-40s to mid 50s across the plains, the upper 40s over the mountain valleys, and the teens to 20s over the mountains. Overnight the minimum temperatures will be warmer compared to the last few days over the San Luis Valley and upper Rio Grande River Valley, due to a moisture surge. Expect low temperatures in the teens in the aforementioned locations. The plains are expected to get down to the low to mid 20s, the upper Arkansas River Valley in the teens, and the mountains in the single digits. .LONG TERM...(Tuesday through Sunday) Issued at 328 AM MST Mon Nov 25 2019 Surface and mid level low pressure center over eastern Colorado early Tuesday morning will shift eastward into Kansas by mid- afternoon. Still appears we'll have snow continuing over the mountains through the morning, before tapering off to flurries/snow showers in the afternoon as low moves east. Along the I-25 corridor and over the eastern plains, wrap-around snow accompanied by strong north winds looks likely through the morning, especially along the Palmer Divide and across nrn/ern El Paso County. Suspect we'll see at least some brief "whiteout" conditions in open areas 12z-18z given gusts to 50 mph, before snowfall lessens later in the day. Warning for nrn El Paso and advisory farther south look ok for now, though given strength of the wind may need to consider an upgrade for srn El Paso County, especially if low makes any type of southward jog, which could bring heavier snowfall farther south. Remainder of the eastern plains and southeast mountain slopes will see an inch or two of accumulation, which combined with expected strong winds may create some brief travel difficulties, though limited duration/areal extent suggest no winter highlight needed at this point. Did expand Tue high wind watch farther north over the southeast plains, as models suggest at least a brief window of 50 kt nwly gusts possible as low wraps up just to the north. Brief lull in precipitation expected Tue night, before snowfall ramps back up over the eastern San Juan mountains on Wed as strong s-swly mid level flow develops. Lead short wave and area of associated moisture then lift out of Mexico across NM and wrn TX late Wed into Wed night, with some light precip brushing by mainly srn sections before ending early Thu morning. Snow continues along the Continental Divide Thu, then increases across much of the area Friday as western U.S. low slides eastward toward the central Rockies. High terrain along the Divide will likely see significant snow, with several feet over the San Juans and a foot or two possible farther north over the Sawatch. System appears to eject too far north for substantial snow over the eastern mountains and plains, with mainly on/off snow showers Fri into early Sat as trough lifts off to the ne. Upper ridge returns for Sun/Mon as system departs, leading to drier warmer conditions developing early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1020 AM MST Mon Nov 25 2019 ...HIGH IMPACT EVENT MOVING AFFECTING THE REGION LATER TONIGHT... VFR conditions are likely at all 3 taf sites until later on this evening. Snow along with lowering cigs will affect KCOS late this evening (after 04-05Z and go downhill from there. Worst conditions will be during early morning through mid morning hours, with conditions slowly approving late tomorrow morning. Winds at KCOS will begin to pick up from the north after sunrise. Accumulating snow is likely at KCOS airport. KPUB will see conditions starting to deteriorate after midnight and remain poor through late tomorrow morning. Although it will likely snow at KPUB, accumulations should be light. KALS should see minimal impacts from this event. Best chance of seeing any snow will be during early morning hours. Little if any accumulations are expected. Gusty winds are expected at times through the next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 PM this afternoon to 5 PM MST Tuesday for COZ058>061-063. Winter Weather Advisory from 11 PM this evening to 5 PM MST Tuesday for COZ095-096. High Wind Warning from 11 AM to 5 PM MST Tuesday for COZ099. Winter Weather Advisory from 10 PM this evening to 2 PM MST Tuesday for COZ073-085. Winter Weather Advisory from 5 PM this afternoon to 11 AM MST Tuesday for COZ076. Winter Weather Advisory from 8 PM this evening to 11 AM MST Tuesday for COZ068. Winter Storm Warning from 10 PM this evening to 2 PM MST Tuesday for COZ081-082-084. && UPDATE...HODANISH SHORT TERM...SKELLY LONG TERM...PETERSEN AVIATION...HODANISH
Hazardous weather outlook, Nov 25, 5:50 AM MST, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 550 AM MST Mon Nov 25 2019 COZ058>089-093>099-261300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 550 AM MST Mon Nov 25 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Snow is expected to develop across the region beginning over the Continental Divide this evening and spreading east during the overnight. The mountains will see snow accumulations of around 3 to 8 inches whereas El Paso and Teller County 2 to 6 inches during the short term period. Strong winds are also expected when the snow begins, so blowing snow will lower visibilities and cause hazardous travel conditions, especially over El Paso County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow, high winds and difficult travel conditions will continue over El Paso and Teller Counties through the morning, bringing another 2 to 4 inches before snowfall tapers off the flurries in the afternoon. Elsewhere on the plains and along the I-25 corridor, occasional snow showers will produce an inch or two of accumulation by midday, with blowing snow reducing visibility at times until mid-afternoon. Over the mountains, another 1 to 3 inches of accumulation is likely early Tuesday morning, before snowfall ends from west to east by midday. Strong west winds across the plains on Tuesday will shift to the north in the morning with gusts up to 60 mph possible from mid- morning through the afternoon along and south of the Arkansas River. Another weather system will then affect the mountains and high valleys from Wednesday through at least Friday. This storm will bring heavy snow to the mountains along the Continental Divide, especially the eastern San Juan and La Garita Mountains, where two to four feet of snow will be possible between Wednesday morning and Friday evening. There is still some uncertainty in the exact track and intensity of this storm system, so continue to monitor the latest forecasts for updates on this developing holiday week storm. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely tonight over the mountains and lower elevations. SKELLY/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:06 PM MST | Winter Storm Watch | PUB | Conejos, Mineral, Rio Grande, Saguache | 23 hr |
Nearby
High Wind Warnings in Colorado, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.